Because there have been so few reported cases of people taking too much Azmacort, the exact effects of an Azmacort overdose are unknown. Although a short-term overdose of Azmacort does not appear to be dangerous, taking large amounts of Azmacort over long periods of time may cause serious problems.
Azmacort Overdose: An Overview
As of December 2009, the manufacturer of Azmacort decided to stop making the drug in order to comply with regulations concerning chlorofluorocarbons (CFCs), chemicals that may deplete the ozone layer. Had Azmacort been a more popular drug, the manufacturer probably would have chosen to reformulate it without CFCs, instead of just discontinuing it. Any unexpired Azmacort inhalers still in pharmacies may be dispensed until December 31, 2010, after which they can no longer be sold in the United States.
Azmacort® (triamcinolone inhaler) is a prescription medication used to prevent asthma attacks. It is part of a group of medications known as inhaled corticosteroids.
The effects of an Azmacort overdose will vary depending on a number of factors, including how much Azmacort was taken and whether it was taken with any other medicines, alcohol, or street drugs.
If you happen to overdose on Azmacort, seek medical attention immediately.
Azmacort Overdose: What Does the Research Say?It is not known exactly what to expect from an Azmacort overdose. While it appears that a short-term overdose of Azmacort is not likely to be dangerous, taking large doses of Azmacort over long periods of time may cause serious problems.
Treatment for an Azmacort OverdoseGiven that there have been so few cases of people taking too much Azmacort, it is also not known what the best treatment is for an Azmacort overdose. Many people who take too much Azmacort will not require any treatment. If a long-term overdose has occurred, treatment may be necessary. This treatment may include supportive care, which consists of treating the symptoms that occur as a result of the overdose.